Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 385, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 5, 1997, 5:58 AM CST for Cass County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 1997, 5:58 AM CST (11:58 UTC)
- Expired
- Nov 5, 1997, 6:45 AM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Cass County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 12.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 051159 RRA SVRSHV TXC067-051245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 558 AM CST WED NOV 5 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...CASS COUNTY AT 555 AM...DOPPLER RADAR IN SHREVEPORT INDICATED A BAND OF STRONG TO SEVERE THUNDERSTORMS ALONG THE BOWIE-CASS COUNTY LINE MOVING SOUTHEAST NEAR 30 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS. PERSONS IN DOUGLASSVILLE AND ATLANTA SHOULD BE PREPARED FOR THE APPROACH OF THESE STORMS. QUARTER SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS IN TEXARKANA. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 5 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:04 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 5, 3:04 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CST WED NOV 5 1997 QUITE A BIT OF CNVTN GOING ON THIS MORNING SO THIS WILL NOT BE VERY LONG. STG S/WV CONTS TO DIVE SE DOWN THE BACK SIDE OF THE ERN CONUS TROF THIS MORNING AND LOW PRESSURE IS DEEPENING AT THE SFC IN RESPONSE. SRLY FLOW IN THE LOW LVLS CONTS TO DRAW MSTR NWD AND IS YIELDING NMRS ELEVATED SHRA/TSRA AS IT INTERACTS WITH THE MID/UPR LVL ENERGY. MDLS ARE A LITTLE SLOWER WITH THE FRONT THAN 24 HRS AGO AND NOW INDICATE THE BNDRY REACHING NR TXK ARND 21Z...SHV NR 00Z AND EXITING THE AREA BY ARND 06Z. VRY DRY AND SOMEWHAT COOLER AIR WILL SPILL IN BEHIND THE SYS AND WILL RESULT IN FAIR AND DRY WX FOR US AS WE HEAD TWD THE END OF THE WEEK. FWC GUIDANCE HAS BEEN PRETTY CONSISTENT LATELY AND THE CRNT NUMBERS LOOK OK. ETA AND AVN ARE A LITTLE COOLER THAN FWC ON THU BUT WITH MAX SUNSHINE...THINK THE FWC NUMBERS ARE REACHABLE. SHV 69/46/60/37 7200 MLU 65*/47/61/38 8500 5
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 5:32 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| Nov 5, 6:18 AM CST | Severe Thunderstorm Warning | SHV | Morris | 27 min |
| Nov 5, 6:31 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Nov 5, 7:27 AM CST | Severe Thunderstorm Warning | SHV | Marion | 48 min |
| Nov 5, 8:40 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.